Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Parametric Borwein-Preiss variational principle and applications


Author: Pando Gr. Georgiev
Journal: Proc. Amer. Math. Soc. 133 (2005), 3211-3225
MSC (2000): Primary 49J35, 49J52; Secondary 46N10
Published electronically: June 20, 2005
MathSciNet review: 2161143
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A parametric version of the Borwein-Preiss smooth variational principle is presented, which states that under suitable assumptions on a given convex function depending on a parameter, the minimum point of a smooth convex perturbation of it depends continuously on the parameter. Some applications are given: existence of a Nash equilibrium and a solution of a variational inequality for a system of partially convex functions, perturbed by arbitrarily small smooth convex perturbations when one of the functions has a non-compact domain; a parametric version of the Kuhn-Tucker theorem which contains a parametric smooth variational principle with constraints; existence of a continuous selection of a subdifferential mapping depending on a parameter.

The tool for proving this parametric smooth variational principle is a useful lemma about continuous $\varepsilon$-minimizers of quasi-convex functions depending on a parameter, which has independent interest since it allows direct proofs of Ky Fan's minimax inequality, minimax equalities for quasi-convex functions, Sion's minimax theorem, etc.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 49J35, 49J52, 46N10

Retrieve articles in all journals with MSC (2000): 49J35, 49J52, 46N10


Additional Information

Pando Gr. Georgiev
Affiliation: Department of Mathematics and Informatics, Sofia University “St. Kl. Ohridski", 5 James Bourchier Blvd., 1126 Sofia, Bulgaria
Address at time of publication: Department of Electrical and Computer Engineering and Computer Science, University of Cincinnati, ML 0030, Cincinnati, Ohio 45221-0030
Email: pgeorgie@ececs.uc.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-05-07853-6
PII: S 0002-9939(05)07853-6
Keywords: Borwein-Preiss variational principle, Ky Fan's inequality, continuous selections, minimax problems.
Received by editor(s): May 31, 1999
Published electronically: June 20, 2005
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.